Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

64 of 910 hospital patients taking digoxin had a ventricular rate of less than 60 beats/min. In only 6 out of 57 of those investigated further could a diagnosis of digoxin toxicity be made on clinical, electrocardiographic, and biochemical grounds. No reason for the slow heart-rate could be found in 42 patients. Excessive vagal effects of digoxin in resting subjects may cause the bradycardia found in these inpatients in the absence of digitalis toxicity. © 1978.

Original publication

DOI

10.1016/S0140-6736(78)91976-1

Type

Journal article

Journal

The Lancet

Publication Date

30/12/1978

Volume

312

Pages

1340 - 1342